MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5; DRIVER

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5; DRIVER
Model Number 279702000
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the (b)(6) reports an event as follows: it was reported that on an unknown date that the hospital was unable to clean the distal end of the inserter for innies.Several cleaning steps were performed multiple times such as rewashing, soaking, brushing and ultrasonic.A sample of the debris was taken and tested for protein and results were negative.Concomitant device reported: unknown innies (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium spine system single inner inserter 5.5.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for single innie inserter was conducted identifying that lot number g0307 was released in 4 batches.Batch1: lot qty of 29 units were released on (b)(6) 2007 with no discrepancies.Batch2: lot qty of 39 units were released on (b)(6) 2007 with no discrepancies.Batch3: lot qty of 96 units were released on (b)(6) 2007 with no discrepancies.Batch4: lot qty of 51 units were released on (b)(6) 2007 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the single innie inserter (p/n: 279702000, lot number: g0307) was received at us customer quality (cq).Upon visual inspection, there is no damage or foreign material on the device.The returned photos show a vial with flakes of an unknown material, but the photos do not show the devices with this material on them.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Conclusion: the overall complaint was not confirmed for the single innie inserter (p/n: 279702000, lot number: g0307) as no damage was observed and no foreign material was returned or observed on the devices.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 corrected data.H4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted.Visual inspection: the single innie inserter (p/n: 279702000, lot number: g0307) was received at us cq.Upon visual inspection, there is no damage or foreign material on the device.The returned photos show a vial with flakes of an unknown material, but the photos do not show the devices with this material on them.Document/specification review: relevant drawings were reviewed.No design issues or discrepancies were identified.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Conclusion: the overall complaint was not confirmed for the single innie inserter (p/n: 279702000, lot number: g0307) as no damage was observed and no foreign material was returned or observed on the devices.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for single innie inserter was conducted identifying that lot number g0307 was released in 4 batches.Batch1: lot qty of (b)(4) units were released on 26apr2007 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 26apr2007 with no discrepancies.Batch3: lot qty of (b)(4) units were released on 26apr2007 with no discrepancies.Batch4: lot qty of (b)(4) units were released on 10apr2007 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is july 8, 2020.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10263574
Report Number1526439-2020-01331
Device Sequence Number3066239
Product Code HWR
UDI-Device Identifier10705034198408
UDI-Public10705034198408
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702000
Device Catalogue Number279702000
Device Lot NumberG0307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/08/2020
08/03/2020
09/18/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/31/2020
08/04/2020
09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MONO/POLYAXIAL SCREWS; UNKNOWN MONO/POLYAXIAL SCREWS